Ohio, 2012Winter Weather in Ohio, January 13, 2012
January 13, 2012 · NWS ILN · 8 events in 8 counties and zones
A deep upper level low pressure center crossed over northern Ohio early on Friday, January 13th. Widespread light snow fell in much of Ohio, with some heavier bands over an inch occurring along portions of the I-70 corridor.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level low pressure center crossed over northern Ohio early on Friday, January 13th. Widespread light snow fell in much of Ohio, with some heavier bands over an inch occurring along portions of the I-70 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 12, 7:59 PM EST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 12, 7:59 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
759 PM EST THU JAN 12 2012
.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES WILL SLOWLY MOVE OFF TO THE
NORTHEAST TONIGHT AND FRIDAY. HIGH PRESSURE WILL BRIEFLY BUILD IN
FRIDAY NIGHT AND SATURDAY MORNING. A CLIPPER WILL DROP ACROSS THE
AREA LATE SATURDAY AND SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WIDESPREAD SNOW SHOWERS ASSOCIATED WITH AN EMBEDDED SHORTWAVE ARE
SPREADING ACROSS THE EASTERN HALF OF THE FORECAST AREA. ADDITIONAL
SNOW SHOWERS HAVE ALSO DEVELOPED ACROSS SOUTHERN INDIANA AND HAVE
ALREADY SPREAD ACROSS THE I-75 CORRIDOR MAINLY SOUTH OF DAYTON.
THE MORE WIDESPREAD LIGHT SNOW ASSOCIATED WITH THE SHORTWAVE WILL
LIFT OUT OF THE EASTERN ZONES BY MIDNIGHT. THIS WILL LEAVE THE
FORECAST WITH JUST AREAS OF FLURRIES FROM MIDNIGHT UNTIL AROUND
3AM. LATEST FORECAST UPDATE LOWERS OVERNIGHT TEMPERATURES BY A
COUPLE OF DEGREES...AS CURRENT TRENDS SUGGEST THAT COLD ADVECTION
IS OCCURRING FASTER THAN PREVIOUSLY THOUGHT.
AS THE UPPER LOW MOVES ACROSS THE AREA LATE TONIGHT WRAP AROUND
SNOW WILL AFFECT THE FORECAST AREA. GREATEST ACCUMULATIONS SHOULD
BE ACROSS THE NORTHERN COUNTIES. WINDS WILL BE GUSTY WHICH WILL
CAUSE SNOW ON THE GROUND TO BLOW AND MAY COVER PREVIOUSLY TREATED
ROADWAYS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
WRAP AROUND SNOW WILL STILL BE MOVING ACROSS THE REGION AT THE
BEGINNING OF THE PERIOD BUT THEN DIMINISH THROUGH THE DAY WITH
ONLY A LITTLE LINGERING ACTIVITY IN THE FAR NORTH FOR FRIDAY
EVENING. EXPECT TOTAL ACCUMULATIONS TO BE AT OR BELOW ADVISORY
CRITERIA. BUT WITH POTENTIAL IMPACTS HAVE FILLED IN THE REST OF
THE AREA THROUGH NOON.
A SURFACE RIDGE WILL SLIDE ACROSS THE REGION FRIDAY NIGHT AND
SATURDAY MORNING. THEN A CLIPPER WILL DROP SOUTHEAST ACROSS THE
REGION LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. AT THIS POINT
HAVE KEPT POPS IN THE CHANCE CATEGORY WITH THIS SYSTEM.
FORECAST TEMPERATURES USED A MOS BLEND FOR THE MOST PART.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ACROSS THE AREA ON
SUNDAY AND INTO SUNDAY NIGHT. STRONG SOUTHERLY FLOW ON MONDAY WILL
ALLOW TEMPERATURES TO RISE UP INTO THE 40S. A STORM SYSTEM WILL
BEGIN TO BRING RAIN TO THE AREA ON MONDAY WITH RAIN BECOMING MORE
WIDESPREAD MONDAY NIGHT. WITH SOUTHERLY FLOW CONTINUING ACROSS THE
FA MONDAY NIGHT TEMPERATURES WILL REMAIN ABOVE FREEZING. A COLD
FRONT WILL MOVE THROUGH DURING THE DAY ON TUESDAY AND TEMPERATURES
WILL DROP ACROSS THE REGION DURING THE AFTERNOON HOURS. AS COLDER
AIR WORKS INTO THE FA RAIN WILL TRANSITION TO SNOW. SNOW WILL TAPER
OFF DURING THE OVERNIGHT HOURS TUESDAY NIGHT. WITH COOLER AIR MASS
IN PLACE FOR WEDNESDAY HIGH TEMPERATURES WILL ONLY RISE INTO THE
MIDDLE 20S TO AROUND 30 DEGREES. A WEAK DISTURBANCE WILL MOVE
THROUGH THE FA THURSDAY INTO THURSDAY NIGHT WILL ALLOW FOR SOME
LIGHT PRECIPITATION ACROSS THE AREA.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
OUR AREA IS CURRENTLY IN BETWEEN THE FRONTAL BAND OF
PRECIPITATION TO OUR NORTHEAST...AND WRAPAROUND SNOW THAT IS
CURRENTLY LOCATED TO OUR WEST. LIGHT SNOW SHOWERS AND FLURRIES
WILL MOVE ACROSS THE TAF SITES OCCASIONALLY OVER THE NEXT SEVERAL
HOURS. MVFR CIGS ARE TRYING TO MOVE INTO OUR AREA FOR NOW.
HOWEVER...WITH COOLER TEMPERATURES MOVING IN AT THE LOW LEVELS AND
SNOW SHOWERS DEVELOPING...MAY SEE CIGS DROP BACK TO IFR AFTER 04Z.
HAVE PUSHED BACK THE TIMING OF THE ARRIVAL OF THE WRAPAROUND SNOW
AROUND THE LOW...AS THAT SNOW IS STILL BACK OVER ILLINOIS AT THIS
HOUR. AFTER 07Z THIS SNOW WILL MOVE INTO OUR AREA...AND WILL
COMBINE WITH BREEZY WESTERLY WINDS TO PRODUCE IFR VSBYS. AT THIS
TIME THE BEST CHANCES FOR THE MOST REDUCED VSBYS WILL BE ACROSS
THE NORTHERN TAF SITES KDAY/KLUK/KCMH.
AFTER SUNRISE FRIDAY...EXPECT SCATTERED TO NUMEROUS SNOW SHOWERS
WITH MVFR/IFR CIGS AND OCCASIONAL MVFR VSBYS. SHOWERS WILL
GRADUALLY TAPER OFF FROM SOUTH TO NORTH DURING THE AFTERNOON.
OUTLOOK...MVFR/IFR CEILINGS AND MVFR/IFR VISIBILITIES POSSIBLE
THROUGH FRIDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...LATTO
SHORT TERM...
LONG TERM...NOVAK
AVIATION...LATTOHazardous weather outlook, Jan 12, 4:20 PM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EST THU JAN 12 2012
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-132130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
420 PM EST THU JAN 12 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
IN ADDITION...WIND CHILL READINGS WILL BE NEAR ZERO FRIDAY NIGHT
AND SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Winter Weather, Clinton
- When
- January 13, 12:00 AM EST to 10:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
Nine tenths of an inch of snow was measured at the NWS office in Wilmington.
Winter Weather, Delaware
- When
- January 13, 12:00 AM EST to 10:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
One inch of snow was measured at the county garage 1 mile northeast of Delaware.
Winter Weather, Fairfield
- When
- January 13, 12:00 AM EST to 10:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
One and a half inches of snow was measured at the county garage 1 mile south of Lancaster.
Winter Weather, Licking
- When
- January 13, 12:00 AM EST to 10:00 AM EST
- Where
- Licking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Eight tenths of an inch of snow was measured at the county garage 5 miles south-southeast of Heath.
Winter Weather, Franklin
- When
- January 13, 12:00 AM EST to 10:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
In Worthington, a spotter measured 1.7 inches of snowfall. The Columbus airport measured 2.1 inches.
Winter Weather, Madison
- When
- January 13, 12:00 AM EST to 10:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The county garage measured an inch of snow 4 miles west-northwest of Jefferson.
Winter Weather, Pickaway
- When
- January 13, 12:00 AM EST to 10:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The county garage measured 1.3 inches of snow in Circleville.
Winter Weather, Montgomery
- When
- January 13, 12:00 AM EST to 10:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- ASOS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The observer at the Dayton airport measured 1.3 inches of snowfall.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New Jersey, January 13, 2012$70,000 · 55 kt wind · 21 events
- Lake-Effect Snow in New York, January 13 to 14, 2012$140,000 · 6 events
- High Wind and Strong Wind in Massachusetts, January 13, 2012$32,000 · 52 kt wind · 4 events
- Winter Storm in Vermont, January 13 to 14, 2012$25,000 · 5 events
- Winter Storm in New York, January 13 to 14, 2012$15,000 · 3 events
- Strong Wind in Pennsylvania, January 13, 2012$10,000 · 10 events
- Heavy Snow in New York, January 13 to 14, 20127 events
- Frost and Freeze in Texas, January 13, 20125 events
- Strong Wind in Maryland, January 13, 2012$10,000 · 5 events
- Strong Wind in Delaware, January 13, 2012$4,000 · 4 events
- High Wind in Montana, January 13 to 14, 201266 kt wind · 3 events
- Winter Storm and Winter Weather in Massachusetts, January 13, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362905, 362906, 362907, 362908, 362910, 362911, 362912, 362913.